MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE STRAIGHT; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE STRAIGHT; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00231.Medical products: sternalock blu system plate, 8 hole straight, part# 73-1952, lot# ni.Mw5099848.
 
Event or Problem Description
It was reported the patient underwent a revision and replacement of sternal closure plates seven (7) weeks following implantation due to pain and sternal instability.The patient returned to the hospital due to instability and pain and it was found that both plates were fractured.The surgeon removed the fractured plates and re-plated the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
The two (2) plate 8 hole straight (item# 73-1952, lot# unk) were not returned for investigation.Dimensional evaluations could not be performed.Visual examination of the provided photos confirmed the reported plates are fractured in the middle.The two fractured plates don't have any identification etchings, but they both match the print for item# 73-1952.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 8 HOLE STRAIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11732307
Report Number0001032347-2021-00232
Device Sequence Number3832584
Product Code HRS
UDI-Device Identifier00888233000857
UDI-Public(01)00888233000857
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K011076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-1952
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;